MAUDE Adverse Event Report: CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number A5-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device being sent to manufacturer.
 
Event or Problem Description
On (b)(6) 2018 a patient received a carbomedics standard a5-016 mechanical heart valve implant.During the post-operative echocardiography the site noticed a leakage.The valve was explanted and replaced with a r5-019 carbomedics reduced aortic valve on (b)(6) 2018.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The device was returned to the manufacturer on jan.25, 2019.A gross inspection was performed on the returned device.The returned material was received in the original carton box that was slightly wet and with traces of mold.The valve itself was contained in a plastic jar for specimen and appeared in general good conditions.The manufacturer received additional follow-up from the site stating they were not able to provide any further information.
 
Additional Manufacturer Narrative
The returned valve was received in the original carton box, slightly wet and stained, and inserted in a plastic jar for specimen; the valve itself appeared in general good conditions.After decontamination the valve was visually inspected observing only few signs of stitching and in general no other anomalies.Then the valve was cleaned and the sewing cuff was removed.The visual assessment on the sub-assembly, performed by qc personnel, did not highlight any macroscopic anomalies.The hydrodynamic testing conducted on the cphv sub-assembly, size 16 ¿ (b)(4) was performed using the r0187 - vivitro pulse duplicator equipment.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean aortic pressure of 100 mmhg is 1.05 cm2, above the iso 5840 minimum requirement of 0.85 cm2 for the valve #19.For a cardiac output of 5.0 l/min and mean aortic pressure of 100 mmhg, the regurgitant fraction [%] is 8.8% and it is below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent tad.The valve showed a correct movement of the leaflets during opening and closure phases.No anomalies were observed in hypotensive conditions.The result of the device history record review of the returned cphv prosthesis sn (b)(4) confirmed that the returned product satisfied all material, dimensional and performance standards, required for a carbomedics standard aortic a5-016 at the time of manufacture and release, including the function test of the valve in a hydrodynamic tester.Based on the performed analysis, the reported issue is not related to the device quality because the claimed leakage was not observed.The root cause of the reported leakage is thus unknown and cannot be established.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
MDR Report Key8098901
Report Number3005687633-2018-00218
Device Sequence Number1913516
Product Code LWQ
UDI-Device Identifier08022057012586
UDI-Public(01)08022057012586(240)A5-016(17)230402
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model NumberA5-016
Device Catalogue NumberA5-016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer01/25/2019
02/22/2019
Initial Report FDA Received Date11/22/2018
Supplement Report FDA Received Date02/21/2019
02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR